Alert archive / North Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Jun 30, 2004, 2:35 PM EDT for Carteret County, North Carolina. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 2:35 PM EDT (18:35 UTC)
- Expired
- Jun 30, 2004, 4:00 PM EDT
- In force
- 85 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 14 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KMHX 301836 FFWMHX NCC031-302000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 235 PM EDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... CARTERET COUNTY IN EASTERN NORTH CAROLINA * UNTIL 400 PM EDT * AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR MOREHEAD CITY...MOVING SOUTHWEST AT 10 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... ATLANTIC BEACH BY 240 PM EDT... 7 MILES SOUTHEAST OF NEWPORT BY 255 PM EDT... PINE KNOLL SHORES BY 300 PM EDT... ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3468 7659 3484 7669 3473 7702 3453 7690 $$ 8
1 follow-up statement
000 WGUS72 KMHX 301916 FFSMHX NCC031-302000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 PM EDT WED JUN 30 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM EDT FOR CARTERET COUNTY... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING THIS STORM WAS LOCATED NEAR NEWPORT...OR 7 MILES SOUTH OF HAVELOCK. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS DRIFTING SLOWLY WEST AT 5 MPH. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... NEWPORT AROUND 310 PM EDT... NEAR STELLA AT 345 PM EDT... PELETIER AROUND 330 PM EDT... BROAD CREEK AROUND 400 PM EDT... ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3468 7659 3484 7669 3473 7702 3453 7690 $$ 8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 10:00 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 10:00 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1000 AM EDT WED JUN 30 2004 .SHORT TERM...CONVECTION OVER SE VA BUILDING SOUTHWEST AT MIDMORNING AND MAY AFFECT THE ALBEMARLE REGION IN THE NEXT HOUR OR SO. BEST CHCS FOR RAIN WILL PROBABLY BE ALONG SEABREEZE AND IN EXTREME WESTERN PORTION OF CWA INVOF FRONT. CLOUDCOVER WILL BE LIMITING FACTOR TODAY THO BUT WITH BEST JET DYNAMICS MOVING THRU SE VA AND NE NC WILL KEEP A CLOSE EYE ON CONVECTION NR ALBEMARLE SOUND. 12Z ANALYSIS OF FRONT SHOWS FRONT FROM NR GSP THRU CENTRAL NC TO NEAR ROANOKE RAPIDS TO ORF. IN GENERAL I THINK THE SHORTTERM GRIDS ARE LOOKING PRETTY GOOD. .LONG TERM...SATURDAY THROUGH TUESDAY THE BEST CHC FOR RAIN THROUGHOUT THE PERIOD APPEARS TO BE ON SATURDAY AS H5 TROF MOVES NE THROUGH THE OHIO VALLEY. THEREAFTER RIDGING OVER SE US STRENGTHENS AND SHUNTS WHAT LITTLE SHRTWV ENERGY THERE IS NW OF CWA. CURREENT GRIDS HAVE SMALL POPS FOR AFTN CONVECTION SUN-TUES AND WILL LEAVE THESE IN FOR NOW. && .MARINE...WINDS ARE VERY LIGHT OVER THE COASTAL WATERS THIS MORNING. TWEEKED WIND DIRECTIONS A LITTLE TO SE FOR THIS AFTN. SEAS BASICALLY RUNNING 2 FEET. NICE DAY FOR BOATERS. && .AVIATION...FOG HAS DISSIPATED AND VSBY NOW 6SM. ASOS REPORTS CLR SKIES BUT CU FIELD SHOULD BEGIN DEVELOPING ARND MID DAY AS GROUND HEATS UP. XPCT VFR CONDS THIS AFTN. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TK
Hazardous weather outlook, Jun 30, 4:24 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 424 AM EDT WED JUN 30 2004 NCZ029-044>047-079>081-090>095-098-103-104-010823- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 424 AM EDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JC
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:11 PM EDT | Special Marine Warning | MHX | 64 min |
Nearby
Flash Flood Warnings in North Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.